Colorado, 2015

Heavy Snow and Winter Weather in Colorado, February 25 to 26, 2015

February 25 to 26, 2015 · NWS BOU · 8 events in 8 counties and zones

A storm system brought heavy snow to areas in and near the Front Range Foothillls. Multiple accidents occurred as the onset of the storm occurred during the evening commute.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system brought heavy snow to areas in and near the Front Range Foothillls. Multiple accidents occurred as the onset of the storm occurred during the evening commute. A multi-car pileup occurred on eastbound I-70 which forced the closure of a four-mile stretch of the interstate in both directions from C-470 to Lookout Mountain. The Colorado State Patrol said at least 50 cars were involved, but not all crashed. Numerous vehicles became stuck when the slush turned to ice. About 60 flights were cancelled at Denver International Airport. Several cities from around Denver to Broomfield to Boulder were on accident alert.

Storm totals included: 18.5 inches at Eldorado Springs; 15 inches near Golden; 14.5 inches, 6 miles east of Nederland; 14 inches near Idledale and Jamestown; 13.5 inches near Pinecliffe; 12.5 inches, 12 miles northwest of Golden; 11 inches, 4 miles east-northeast of Conifer, the National Weather Service in Boulder and near Tiny Town; 10 inches at Gross Reservoir, Louisville; Ralston Reservoir, Stontia Springs Dam; 9.5 inches in Arvada; 9 inches near Lafayette; 8 inches near Erie, Westminster and Wheat Ridge. Elsewhere along the Urban Corridor, storm totals ranged from 3 to 7 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 25, 9:57 AM MST, 3 hours 3 minutes earlier.

Area forecast discussion, Feb 25, 9:57 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
957 AM MST WED FEB 25 2015

.UPDATE...
ISSUED AT 945 AM MST WED FEB 25 2015

STRONG NORTHEAST WINDS ALREADY HAVE MOVED INTO DENVER A SHORT TIME
AGO SO HAVE SPED UP THE TIMING BY 2-3 HOURS REGARDING THE ONSET OF
PRECIPITATION. HIGHS LIKELY HAVE BEEN MET OR WILL BE MET SHORTLY
THEN SHOULD SEE THEM DROP INTO THE 30S THIS AFTERNOON. STILL SOME
QUESTION REGARDING THE AMOUNT OF SNOW FOR DENVER...THE ADVISORY
MAY NEED TO BE UPGRADED CLOSER TO THE FOOTHILLS AND PALMER DIVIDE
BUT STILL NOT SURE AT THIS TIME...WL SEE HOW THINGS DEVELOP THIS
AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 424 AM MST WED FEB 25 2015

A STREAK OF DIFFICULT FORECASTS REMAINS IN TACT. A LOT GOING ON
THIS AFTERNOON AND EVENING...AND AGAIN POTENTIAL OF CONVECTION
THROWS A LOT OF VARIABILITY INTO MODEL OUTPUT AND FORECAST
CONFIDENCE FOR SNOWFALL AMOUNTS IN ANY PARTICULAR AREA.

HERE IS WHERE WE ARE...LIGHT SNOW IS OCCURRING IN THE MOUNTAINS
EARLY THIS MORNING BUT THIS SHOULD DECREASE AS SOME DRIER AIR
ALOFT WORKS ACROSS THE AREA THIS MORNING. ON THE PLAINS...WE
SHOULD SEE A FEW RAIN/SNOW SHOWERS SPREADING SOUTHEAST EARLY THIS
MORNING...MAINLY EAST OF A GREELEY TO LIMON LINE. CANT EVEN RULE
OUT A BIT OF FREEZING VERY LIGHT RAIN/SPRINKLES AS A FEW VALLEY
LOCATIONS MAY HOVER JUST BELOW FREEZING AS LIGHT PRECIP BEGINS.
CLOSER TO THE FRONT RANGE...OCCASIONAL GUSTY CHINOOK WINDS BUT
WARM TEMPERATURES WILL REMAIN IN PLACE...AND ENOUGH DOWNSLOPE TO
HAVE SOME BREAKS IN THE CLOUDS.

MAIN FORECAST ATTENTION TURNS TOWARD STRONG COLD FRONT ACROSS THE
PLAINS...WHICH IS ON TIME TO PUSH THROUGH BETWEEN 1 AND 3 PM.
TEMPERATURES WILL DROP BEHIND THE FRONT WITH ANTICYCLONIC UPSLOPE
DEEPENING. UPSTREAM MOISTURE SEEMS PLENTIFUL BASED ON REAL OBS AND
PRECIPITATION OCCURRING TO OUR NORTH. LAPSE RATES BECOME MORE
UNSTABLE...ESPECIALLY IN THE NAM WHERE SOME CAPE IS
INDICATED...WHILE GFS IS SLIGHTLY MORE STABLE. THE NAM...AS WELL
AS SEVERAL MESOSCALE MODELS INCLUDING THE NMM...ARW...AND THE
FINAL HOURS OF THE RAP AND HRRR INDICATE CONVECTION BLOSSOMING
WITH 2 INCH PER HOUR SNOW RATES. BUT THEY ALSO CONFINE THEM TO
AREAS VERY CLOSE TO THE FOOTHILLS...WHICH SEEMS POSSIBLE
CONSIDERING THE STRENGTH OF NORTH/NORTHEAST FLOW. IF THIS VERIFIES
THEN HEAVIER SNOW WOULD CERTAINLY BE MORE FOCUSED TOWARD THE
FOOTHILLS...AND MUCH LESS POTENTIAL FOR MUCH ACCUMULATION TOWARD
FORT COLLINS...GREELEY...AND POINTS JUST EAST OF DENVER. WE HAVE
TRENDED FORECASTS IN THIS DIRECTION SINCE THE STRONGER NORTHERLY
FLOW USUALLY SHUTS THOSE AREAS DOWN PRETTY QUICKLY...AND DRIER LOW
LEVEL AIR WITH COLDER ARCTIC AIR THIS EVENING WOULD HAVE A
TENDENCY TO DO THE SAME.

AT THE SAME TIME...THAT ALSO FOCUSES THE HEAVIER PRECIPITATION
TOWARD THE FOOTHILLS SO HAVE OPTED TO ISSUE WINTER STORM WARNINGS
FOR FOOTHILL LOCATIONS...MAINLY BOULDER COUNTY FOOTHILLS SOUTHWARD
TO JEFFERSON/DOUGLAS COUNTIES. THE SOUTHERN FOOTHILLS HAVE NOT
BEEN DOING VERY WELL WITH REGARD TO SNOW AMOUNTS IN THE PAST
COUPLE STORMS BUT GIVEN THE STRONGER FLOW LATER TODAY WE DO EXPECT
HEAVIER TOTALS THERE. ANOTHER CONCERNING AREA IF CONVECTION
BLOSSOMS AS MESOSCALE MODELS INDICATE WOULD BE THE WESTERN SUBURBS
FOR POTENTIAL WARNING CRITERIA. HARD TO EXACTLY SAY HOW THIS COMES
TOGETHER BUT FOR NOW WILL ISSUE ADVISORIES STARTING AROUND 3 PM
FOR THE DENVER/BOULDER METRO AREA AND PALMER DIVIDE. FORT COLLINS
PER DISCUSSION ABOVE SEEMS TO GET EXCLUDED FROM HEAVIER
PRECIPITATION AGAIN. SOME THREAT WESTERN SUBURBS COULD GET A QUICK
6 INCHES PLUS LATE THIS AFTERNOON/EVENING SO WILL MONITOR FOR
POTENTIAL UPGRADE TO WARNING. OVERALL...THERE WILL BE A VERY LARGE
DISPARITY WITH SNOW TOTALS WITH LITERALLY TRACE TO 10 INCH AMOUNTS
POSSIBLE IN PORTIONS OF THE DENVER METRO AREA...AND HARD TO
PINPOINT WHO GETS EXACTLY HOW MUCH. ONCE SNOW DEVELOPS WE DO
ANTICIPATE RAPID DETERIORATION OF CONDITIONS AS SNOW INTENSITY
COULD TURN DRY AND WARM ROADS INTO A QUICK SHEET OF PACKED
SNOW/ICE. THE LATE AFTERNOON/EVENING COMMUTE FOR THE
DENVER/BOULDER/PALMER DIVIDE/FOOTHILLS AREAS LOOKS DIFFICULT AT
THIS POINT.

FOR OVERNIGHT...SNOW INTENSITY IS EXPECTED TO GRADUALLY DECREASE
WITH UPSLOPE COMPONENT WEAKENING AND AIRMASS STABILIZING WITH
COLDER/DRIER BOUNDARY LAYER FLOW. MOST OF THE ACCUMULATING SNOW
SHOULD BE OVER BY DAYBREAK SO WILL RUN WARNINGS AND ADVISORIES TIL
6 AM.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 424 AM MST WED FEB 25 2015

THE MEDIUM RANGE MODELS CONTINUE TO INDICATE THAT THIS EVENINGS
SNOWFALL IS THE BEGINNING OF A PROLONGED PERIOD OF LIGHT SNOW
ACROSS MUCH OF THE FORECAST AREA...ESPECIALLY THE MOUNTAINS. THE
FLOW PATTERN ALOFT IS FORECAST TO BEGIN AS A CYCLONICALLY CURVED
NORTHWESTERLY FLOW WITH A COUPLE EMBEDDED SHORT WAVE TROUGHS. BY
FRIDAY EVENING...FLOW ALOFT ACROSS COLORADO WILL BECOME MORE
WESTERLY AS AN UPPER TROUGH BEGINS CARVING OUT OVER THE PACIFIC
NORTHWEST AND THEN GREAT BASIN. THE WESTERLY FLOW WILL BE MOIST
WITH ENOUGH CYCLONIC CURVATURE TO MAINTAIN WEAK QUASI-GEOSTROPHIC
FORCING FOR ASCENT ACROSS THE STATE. THIS WILL RESULT IN A
CONTINUATION OF LIGHT SNOWFALL THROUGH FRIDAY AND SATURDAY. AT
LOWER LEVELS...A VERY COLD AIRMASS WILL MOVE INTO THE REGION
BEHIND THIS AFTERNOONS COLD FRONT AND TAKE UP RESIDENCE OVER
NORTHEAST COLORADO THROUGH ABOUT SUNDAY. A LARGE SURFACE HIGH
OVER THE CENTRAL PLAINS WILL MAINTAIN SOUTHEASTERLY LOW LEVEL FLOW
ACROSS EASTERN COLORADO WELL INTO THE WEEKEND. THIS SHOULD
CONTINUE FEEDING MOISTURE INTO THE REGION WHICH COULD BE HELD
AGAINST THE FOOTHILLS BY A DENVER CYCLONE THAT WILL DEVELOP
THURSDAY NIGHT AND LAST THROUGH SATURDAY. WITH WEAK DYNAMICS
REMAINING OVERHEAD AND MOIST AIR AT LOWER LEVELS...LIGHT SNOW WILL
BE POSSIBLE WHILE THE UPPER FLOW PATTERN REMAINS IN PLACE.

BY LATE IN THE WEEKEND...THE UPPER TROUGH WILL SINK TO THE DESERT
SOUTHWEST...LEAVING COLORADO UNDER THE DEFORMATION ZONE DOWNSTREAM
OF THE UPPER CIRCULATION. THIS WILL PRODUCE THE HEAVIEST SNOWFALL
MORE OVER SOUTHWESTERN COLORADO...SIMILAR TO WHAT OCCURRED THIS
PAST MONDAY. BUT THE NORTH-CENTRAL COLORADO MOUNTAINS WILL BE ON
THE NORTHERN FRINGES OF THIS SYSTEM AND SHOULD RECEIVE AT LEAST
LIGHT SNOWFALL. NO FORECAST PERIOD IS EXPECTED TO CONTAIN
PARTICULARLY HEAVY SNOWFALL AMOUNTS...BUT SEVERAL CONSECUTIVE
PERIODS WITH 2 TO 4 INCHES OF NEW SNOW COULD ADD UP AFTER AWHILE.

TEMPERATURE-WISE...THE COLDEST TEMPERATURES FOR NORTHEAST COLORADO
WILL BE THURSDAY AND FRIDAY WITH ONLY SLIGHT MODERATION THROUGH
THE WEEKEND. DURING THE FIRST HALF OF NEXT WEEK...THE GFS AND
ECMWF HAVE SLIGHTLY DIFFERENT SCENARIOS INVOLVING THE WESTERN U.S.
TROUGH MOVING ACROSS COLORADO. THIS WILL KEEP THE RATHER UNSETTLED
WEATHER OVER THE STATE THROUGH THAT TIME. LITTLE WARMING CAN BE
EXPECTED UNTIL AFTER THE MAIN TROUGH CLEARS THE AREA. ALL IN
ALL...SNOWPACK CONDITIONS WILL ONLY IMPROVE THROUGH THE NEXT WEEK.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 945 AM MST WED FEB 25 2015

STRONG NORTHEAST WINDS ASSOCIATED WITH THE COLD FRONT ALREADY AT
KDEN AND WILL BE AT KBJC AND KAPA. TIMING FOR THE ONSET OF PCPN
WILL LIKELY MOVE UP AS WELL.

VFR CONDITIONS THROUGH 18Z. WINDS NORTHEAST...WITH GUSTS AROUND
25 KNOTS EXPECTED. EXPECT ILS RESTRICTIONS BY 19Z WITH SOME MVFR
CIG/VSBY RESTRICTIONS IN THE DEVELOPING SNOW SHOWERS. IFR
CONDITIONS AND HEAVIER SNOW SHOWERS DEVELOPING 19Z-22Z WITH
POTENTIAL FOR 1-2 INCH PER HOUR SNOW RATES AND TEMPO 1/4SM
VISIBILITY 22Z-02Z. HIGHEST THREAT WOULD BE AT KBJC AND KAPA...BUT
SOME THREAT AT KDEN TOO. OVERALL INTENSITY SHOULD DECREASE AFTER
04Z BUT IFR CONDITIONS WILL LIKELY LINGER WITH LIGHT SNOW THROUGH
EARLY THURSDAY MORNING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MST
THURSDAY FOR COZ039>041.

WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 6 AM MST
THURSDAY FOR COZ035-036.

WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM MST
THURSDAY FOR COZ033-034.

&&

UPDATE...COOPER
SHORT TERM...BARJENBRUCH
LONG TERM...DANKERS
AVIATION...COOPER
Hazardous weather outlook, Feb 25, 10:22 AM MST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1022 AM MST WED FEB 25 2015

COZ030>051-261730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1022 AM MST WED FEB 25 2015

...WINTER STORM WARNINGS FOR THE FRONT RANGE FOOTHILLS...
...WINTER WEATHER ADVISORY FOR DENVER METRO AREA...PALMER
DIVIDE...AND MOUNTAINS THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS ARE EXPECTED TO CHANGE RAPIDLY THIS AFTERNOON FOLLOWING
THE PASSAGE OF A STRONG COLD FRONT THAT HAS ALREADY MOVED INTO THE
DENVER AREA. SNOW WILL LIKELY BECOME HEAVY AT TIMES IN AND RIGHT
NEXT TO THE FOOTHILLS BY 1 TO 2 PM...STARTING FIRST IN THE
NORTHERN FOOTHILLS AND THEN SPREADING ONTO THE NEARBY ADJACENT
PLAINS. ONCE THE SNOW DEVELOPS...EXPECT A RAPID DETERIORATION IN
TRAVEL CONDITIONS WHICH WILL LIKELY IMPACT THE AFTERNOON AND
EVENING RUSH WITH SLOW AND HAZARDOUS TRAVEL CONDITIONS. DRY ROADS
MAY RAPIDLY BECOME SNOWPACKED AND ICY IN THE HEAVIER SNOW AREAS.
THERE MAY ALSO BE SIGNIFICANT VARIATIONS IN SNOWFALL AND ROAD
CONDITIONS GIVEN THE LOCALIZED NATURE OF THE HEAVY SNOW SHOWERS
ANTICIPATED THROUGH THIS EVENING.

TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES IS EXPECTED FOR THE
FOOTHILLS BY LATE TONIGHT...AND 3 TO 8 INCHES IN THE DENVER METRO
AREA WITH THE HEAVIEST ACCUMULATIONS IN THE WESTERN SUBURBS AND
SOUTH OF DENVER TOWARDS MONUMENT. FARTHER NORTH AND EAST TOWARD
FORT COLLINS...GREELEY...AND LIMON ACCUMULATIONS WILL MOSTLY RANGE
BETWEEN 1 AND 3 INCHES. SIGNIFICANT VARIATIONS ARE POSSIBLE...SO
STAY TUNED FOR THE LATEST UPDATES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF LIGHT SNOW WILL LINGER OVER THE MOUNTAINS...FOOTHILLS AND
ADJACENT PLAINS ON THURSDAY WITH MUCH COLDER TEMPERATURES
THAT WILL CONTINUE INTO FRIDAY. HIGH TEMPERATURES ON THE PLAINS
MAY ONLY BE IN THE UPPER TEENS AND LOWER 20S THURSDAY AND FRIDAY
WITH OVERNIGHT LOWS IN THE SINGLE DIGITS. ADDITIONAL SNOW
ACCUMULATIONS ON THURSDAY OVER THE EASTERN PLAINS WILL BE LIGHT
WITH HIGHER ACCUMULATIONS CLOSER TO THE FOOTHILLS. HIGHER
MOUNTAINS AND FOOTHILLS COULD SEE ANYWHERE FROM 6 TO 8 INCHES BY
THURSDAY EVENING WITH LOCALLY HIGHER AMOUNTS OVER THE HIGHER
MOUNTAIN PASSES.

LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THE WEEKEND WITH
A FEW INCHES OF ADDITIONAL ACCUMULATION EACH DAY. CONTINUED COLD
TEMPERATURES AND A SLIGHT CHANCE OF SNOW WILL BE THE RULE ACROSS
THE NORTHEAST COLORADO PLAINS AS WELL.

EARLY NEXT WEEK...AN INCREASE IN SNOW TO THE MOUNTAINS IS POSSIBLE
AS ANOTHER STORM SYSTEM MOVES IN. TEMPERATURES ON THE PLAINS WILL
BE SLIGHTLY WARMER BUT WILL STILL BE COOLER THAN NORMAL FOR THE
FIRST WEEK OF MARCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF ACCUMULATING SNOWFALL WILL BE
APPRECIATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather, 3 heavy snow. Local standard time, as filed.

Heavy Snow, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
February 25, 1:00 PM MST to February 26, 4:00 AM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Heavy Snow, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
February 25, 1:00 PM MST to February 26, 4:00 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
February 25, 2:00 PM MST to February 26, 4:00 AM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
February 25, 2:00 PM MST to February 26, 4:00 AM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
February 25, 2:00 PM MST to February 26, 4:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
SNOTEL
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet

When
February 25, 2:00 PM MST to February 26, 4:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Winter Weather, C & S Weld County

When
February 25, 2:00 PM MST to February 26, 4:00 AM MST
Where
C & S Weld County forecast zone
Reported by
SNOTEL
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Heavy Snow, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
February 25, 6:00 PM MST to February 26, 4:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553366, 553367, 553369, 553370, 553371, 553372, 553373, 553368.